Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 29, 2006, 2:11 PM CDT for Racine County, Walworth County, Wisconsin. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 2:11 PM CDT (19:11 UTC)
- Expired
- May 29, 2006, 2:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 32 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 2:30 PM CDT | HAIL 0.25 | Burlington, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 291911 SVRMKX WIC101-127-291945- /O.NEW.KMKX.SV.W.0049.060529T1911Z-060529T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 211 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN SOUTHEAST WISCONSIN RACINE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 245 PM CDT * AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNS LAKE...OR ABOUT 7 MILES SOUTHEAST OF EAST TROY...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROWNS LAKE AROUND 220 PM CDT... ROCHESTER AROUND 225 PM CDT... WATERFORD NORTH AROUND 230 PM CDT... WIND LAKE AROUND 240 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4270 8850 4257 8837 4283 8795 4284 8832 $$ MK
2 follow-up statements
000 WWUS53 KMKX 291922 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 222 PM CDT MON MAY 29 2006 WIC101-127-291945- /O.CON.KMKX.SV.W.0049.000000T0000Z-060529T1945Z/ WALWORTH WI-RACINE WI- 222 PM CDT MON MAY 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR RACINE AND WALWORTH COUNTIES... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HONEY CREEK...OR ABOUT 7 MILES SOUTHEAST OF EAST TROY... MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WATERFORD BY 230 PM CDT WIND LAKE BY 240 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4270 8850 4257 8837 4283 8795 4284 8832 $$ WOOD
000 WWUS53 KMKX 291943 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 242 PM CDT MON MAY 29 2006 WIC101-127-291951- /O.EXP.KMKX.SV.W.0049.000000T0000Z-060529T1945Z/ WALWORTH WI-RACINE WI- 242 PM CDT MON MAY 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR RACINE AND WALWORTH COUNTIES EXPIRES AT 245 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR WALWORTH AND RACINE COUNTIES HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR WALWORTH AND RACINE COUNTIES WILL BE ALLOWED TO EXPIRE AT 245 PM. SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON. LAT...LON 4270 8850 4257 8837 4283 8795 4284 8832 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:10 AM CDT, 11 hours 1 minute earlier.
Area forecast discussion, May 29, 3:10 AM CDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 AM CDT MON MAY 29 2006 .DISCUSSION...FCST FOCUS IS ON PCPN CHCS THRU WEDNESDAY...ESP TUE INTO ERLY WED. MAIN UPPER AND LOW LEVEL JET WILL REMAIN TO OUR WEST TODAY AS GENERALLY WEAK UPR SW FLOW CONTINUES INTO THE CWA. CI STREAMING NEWD TOWARDS CWA. MODELS CONTINUE TO INDICATE A WEAK RIPPLE IN THE FLOW COMING ACRS TODAY. BUFKIT SOUNDINGS FROM BOTH THE NAM AND GFS HAVE CAPES OF 1-2K WITH VRY LITTLE IN THE WAY OF CIN. THE COMBO OF INSTAB...WEAK RIPPLE UPSTAIRS AND PSBL SUBTLE LAKE BNDRY LEND CREDENCE TO KEEPING THE GOING VRY SML POP FOR TODAY. H8 TEMPS DROP ONLY SLIGHTLY TODAY. NOT EXPECTING THE FULL SUN AS YESTERDAY SO GOING A SMIDGE COOLER THAN YESTERDAY SEEMS PLAUSIBLE. MODELS THEN BRING PCPN ASSOC WITH SFC TROF INTO CWA LATER TNGT INTO TUE. H8 CONVERGENCE INCREASES ON TUESDAY AND WITH UPPER FLOW RUNNING PARALLEL TO LOWER LEVEL FEATURES...THE SLOW MOVEMENT OF FRONT LOOKS REASONABLE. GFS GENERATING LARGE QPF AMOUNTS DURING THE PERIOD BUT THERE ARE ALSO SOME VORTS THAT LOOK SUSPICIOUS AS WELL...SMALL BULLSYES OF HIGH AMOUNTS BEAR THIS OUT. THE H8 CONVERGENT ZONE LOOKS TO BE A PLAYER INTO AT LEAST ERLY WED. THE RRQ OF H2 UPR JET ENHANCES UPR DVRG ESP TUE AFTN INTO TUE NGT. IN FACT THE SLOWER GFS WOULD KEEP FAVORABLE DVRG ACRS THE CWA THRU MUCH OF WED. WOULDNT BE SURPRISED TO SEE SOME DECENT RAINFALL TOTALS WHEN THIS IS ALL SAID AND DONE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 29, 11:00 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT MON MAY 29 2006 WIZ046-047-051-052-056>060-062>072-300900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1100 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES AND INCREASING HUMIDITY WILL CAUSE HEAT INDICES TO RISE TO NEAR 95 TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY...WITH A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AND WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-300900- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1100 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AND WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.
In the hours before
Local storm report, May 29, 2:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 2 W BRODHEAD 42.62N 89.42W
05/29/2006 E0.25 INCH GREEN WI PUBLIC
&&
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:30 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 30 min |
| May 29, 2:51 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine | 24 min |
| May 29, 3:19 PM CDT | Special Marine Warning | MKX | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.